MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23121HL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of rha 3.
 
Event or Problem Description
This case occured outside of the usa, in australia.The australian affiliate notified teoxane geneva of an adverse event on 05-mar-2024.A patient was injected with 1 ml of teosyal rha 3 in the oral commissures, into the lips, and the cutaneus lines on (b)(6) 2024.The injection was done with the microbolus technique, subdermally, using the needle provided in the box.Immediately after the injection, the injector noticed a blanching and decided to massage the area using a vibrata tool.The capillari refil was slow, and a bruise started to appear in the left top lip tubercle.  as treatment, 500 i.U.Of hyaluronidase were injected into the lip, and an immediate restoration of the capillari refil was observed.The injector chased the vessel to the top lip tubercle and lateral philtrum column, injecting anywhere duskiness or reticulation was present.At the time we received the initial information, the bruise on the lip had completely resolved.  on (b)(6) 2024, the injector confirmed the diagnosis that the patient presented a vascular occlusion.Thus, the case was assessed as reportable to the health authorities.According to the resolution of symptoms, this case was considered closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva 1203
SZ   1203
MDR Report Key18865180
Report Number3005975625-2024-00162
Device Sequence Number8238991
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public010764017323004510231
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Lot Number23121HL0
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale